Post treatment issues

Hey everyone, 

I'm Ruby I'm 23 and I finished my treatment for ALL in summer last year. 

When I first finished treatment i had a sort of chemo hangover when I felt hungover and rough for a few months as the chemo left my body. But that went away and since then i've been doing well. 

Recently, the last 2 months or so i've been experiencing dull headaches everyday, fatigue, brain fog. and dizziness. I wake up usually feeling like I have a hangover even when i haven't drank for weeks. I had bloods done with my medical team and they said all was well, I also went and got my eyes tested and they said everything was good there as well.

I'm around a year out now and Its frustrated and upsetting to keep feeling this way and not know what it is. I also feel it affecting my mental health and making me irritable throughout the day.  I just wanted to know if anyone else had these issues being so far out of treatment? and how you've dealt with them?

Thank you, hope everyone is well!

Ruby xx

  • Hi  welcome to the ALL forum. Sorry to hear you are struggling post treatment. I had ALL back in 2012 and ended up having a stem cell transplant. As you are young ( I was 42 at the time) I am guessing you went the chemo route? 

    For many years afterwards I would wake up and feel like I had been to the gym for hours and been on a heavy night out when I had done neither so I understand how you feel. I think all of the treatment takes it out of your body and it is just going to take time to get back to normal. 

    Speak to your team and see what they say. Whilst it is great your bloods are fine it’s not so good not feeling good and hopefully they can help. 

    Hope you feel better soon and always here to chat if you are having a bad day and want to get things off your chest.

    Paul

    What is a Community Champion?

    You can speak to someone in confidence by calling Macmillan Support on 0808 808 0000 - 365 days a year 8am to 8pm It's free from mobiles and landlines. The friendly team are waiting to take your call.